Alert archive / Idaho / Red Flag Warnings in 2022
Red Flag Warning 2, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Jul 8, 2022, 2:57 AM MDT for Cassia County, Twin Falls County, Idaho. It took effect at Jul 8, 2022, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2022, 2:57 AM MDT (08:57 UTC)
- In effect from
- Jul 8, 2022, 12:00 PM MDT
- Expired
- Jul 8, 2022, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
Counties Cassia County, ID, Twin Falls County, ID
The radar
The Pocatello radar (KSFX), 147 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 9.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4637 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
425 WWUS85 KPIH 080857 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 257 AM MDT Fri Jul 8 2022 IDZ427-090300- /O.NEW.KPIH.FW.W.0002.220708T1800Z-220709T0300Z/ Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River- 257 AM MDT Fri Jul 8 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 427 BELOW 6000 FEET... The National Weather Service in Pocatello has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon to 9 PM MDT today. * AFFECTED AREA...Fire Weather Zone 427 Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River. * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Should a fire get established, rapid fire spread rates could occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: - Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. && $$ MacKay/Wyatt
2 follow-up statements
111 WWUS85 KPIH 082025 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 225 PM MDT Fri Jul 8 2022 IDZ427-090300- /O.NEW.KPIH.FW.W.0003.220709T1800Z-220710T0300Z/ /O.CON.KPIH.FW.W.0002.000000T0000Z-220709T0300Z/ Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River- 225 PM MDT Fri Jul 8 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 427 BELOW 6000 FEET... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 427 BELOW 6000 FEET... The National Weather Service in Pocatello has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon to 9 PM MDT Saturday. * AFFECTED AREA...Fire Weather Zone 427 Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River. * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph between noon and 9 pm both today and Saturday. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Should a fire get established, rapid fire spread rates could occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: - Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. && $$
628 WWUS85 KPIH 090305 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 905 PM MDT Fri Jul 8 2022 IDZ427-091200- /O.EXP.KPIH.FW.W.0002.000000T0000Z-220709T0300Z/ /O.CON.KPIH.FW.W.0003.220709T1800Z-220710T0300Z/ Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River- 905 PM MDT Fri Jul 8 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 427... ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 427... * AFFECTED AREA...Fire Weather Zone 427 Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River. * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph between noon and 9 pm Saturday. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Should a fire get established, rapid fire spread rates could occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: - Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 7, 2:46 PM MDT, 12 hours 11 minutes earlier.
Area forecast discussion, Jul 7, 2:46 PM MDT, 12 hours 11 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 246 PM MDT Thu Jul 7 2022 .SHORT TERM (Tonight - Friday)... As expected, it's been a mostly sunny although warm afternoon across eastern Idaho. The majority of the region is void of precip although we are seeing some CU beginning to pop along with a few thunderstorms in and around Stanley and Challis. This will likely be the only portion of the forecast area with any PoPs for the remainder of the early afternoon and into the early evening. Some additional development to the east along the Montana Divide and towards Island Park is possible but these probabilities are lower than across the Central Mountains. Winds in the Snake Plain have been slow to become south to southwest and gusty but expecting this to happen shortly. Mild overnight lows expected with mid 50s to lower 60s likely in the population centers, cooler in the high country of course. Tomorrow will be very similar to today although PoPs will be even lower across the northern extent of the area. Areas to the south will remain dry and it'll be occasionally breezy but should remain below any headline levels. Temperatures will again be warm with lower to mid 90s in the valleys. McKaughan .LONG TERM (Saturday through Thursday)... General trend in the long term period is hot and dry conditions. A weak upper level system will make flow aloft more zonal by Sunday and provide a brief cool down Sunday and Monday. Low elevations high temperatures will be in the mid to upper 90s Saturday then again Tuesday through Thursday with many locations possible hitting 100 degrees by Wednesday. Some models have temperatures going well above 100 by the middle of next week but think that may be overdone and a low chance. Think right around the 100 mark for many low elevation sites. Other impact is how quickly the upper level ridge providing the impetus for the hot conditions will move east allowing for monsoonal moisture to make into southeast Idaho and increase the chance for thunderstorms. Most operational models now delay any thunderstorm onset until Thursday which is a delay from yesterday. Model blend has a slight chance of mainly mountain thudnerstorms on Thursday. Saturday and Sunday will likely be the breeziest days with wind gusts of 20 to 25 mph as the upper level system works through Idaho. Highest will likely be in the Snake River Plain. GK && .AVIATION... For the 18Z TAFS through 18Z Friday. The area remains between an upper low to the northwest and an area of high pressure to the southeast. Expecting the winds to increase and become gusty at times here into the mid and late afternoon but only in the 20-25kt range at best. VCTS chances diminishing quickly at KSUN. KDIJ could see an isolated shower nearby over the next few hours but this also looks quite low. Into Friday, things will be strikingly similar to today with predominate VFR expected and similar winds. Best moisture looks to remain along the Montana border and over towards Challis. That being said, not expecting any precip at any of the terminals tomorrow. McKaughan && .FIRE WEATHER... Main impacts this afternoon and evening will be thunderstorm activity mainly in zones 475 and 476 with gusty winds and small hail possible with any storms. Stronger storm could produce 50 mph wind gusts in the Central Idaho area through the Salmon NF and Lost River Range. Other zones have a much lesser chance to be affected by the storms. Expect similar placement of thunderstorms Friday with mainly Central Idaho and zones 475 and 476 affected but storms should not be as strong. Main impacts in East and south central Idaho will be wind gusts generally in the 20 to 25 mph range Friday through Sunday as a weak wave pushed through and will be near critical conditions with low humidity under 15 percent expected. Winds will likely die down Monday and an upper level ridge rebuilds with extremely hot conditions by the middle of next week. There is at least a chance of an influx of monsoonal moisture late next week with the potential of thunderstorms by Thursday. GK && .PIH WATCHES/WARNINGS/ADVISORIES... None. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 2:25 PM MDT | Red Flag Warning | PIH | Cassia, Twin Falls | 31 hr |
Nearby
Red Flag Warnings in Idaho, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.